Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 35, NWS Melbourne, FL

April 8, 1995Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 8, 1995, 5:51 PM EDT for Marion County, Florida. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 1995, 5:51 PM EDT (21:51 UTC)
Expired
Apr 8, 1995, 8:00 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 082153 RRA
SVRDAB
FLC083-090000-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
551 PM EDT SAT APR 8 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...MARION COUNTY
 
...SEVERE THUNDERSTORM OVER MARION COUNTY...
 
AT 535 PM... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER SOUTHWEST MARION COUNTY. THE STORM WAS MOVING
NORTHEAST AT 15 MPH.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:48 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 8, 2:48 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EDT SAT APR 8 1995

88D AND LIGHTNING DATA CONTINUE TO SLOW PULSING OF STRONG TRW 15 NM E
OF CENTRAL BREVARD COUNTY...OTHERWISE ONLY SCATTEREED RW/TRW OVER LAND
AND SEA PORTIONS OF FORECAST AREA. WEAK LOW LEVEL TROFFINESS EVIDENT
OVER SOUTHERN PORTION OF AREA REMAINS IN TACT THROUGH CYCLE WITH
CONTINUATION OF FAST MOVING UPPER LEVEL PERTURBATIONS. ONE VORTICITY
CENTER PROGGED TO MOVE ACROSS NORTHERN PENINSULA SUNDAY. WITH LOW
LEVEL MOISTURE CURRENTLY IN PLACE...PARTICULARY ACROSS CENTRAL AND
SOUTHERN AREAS...PATTERN OF SCATTERED AFTERNOON CONVECTION INLAND AND
MAINLY OVERNIGHT COASTAL AREAS WILL CONTINUE NEXT 3 PERIODS. WITH LACK
OF PRONOUNCED FORCING BY MONDAY AND BUILDING OF RIDGE TO THE
WEST...EXPECT ONLY ISOLATED ACTIVITY...TOO SMALL COVERAGE TO MENTION
IN FORECAST AT THIS TIME. TEMPERATURES SHOULD REMAIN MILD AT
NIGHT...ESPCECIALLY ALONG COAST...WITH SLOW MODERATING TREND OF MAX
TEMPS. IN GENEARAL AGREEMENT WITH MOS GUIDANCE.

@1...VOLUSIA
@2...LAKE ORANGE OSCEOLA SEMINOLE OKEECHOBEE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE

MCO 62/82/62/85 232-
DAB 61/78/62/81 231-
MLB 63/80/64/82 3421

SPRATT


The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:28 PM EDTSevere Thunderstorm WarningMLBOrange62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.